Alert archive / Kentucky / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 4, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Feb 11, 2009, 3:19 PM EST for 9 counties in Kentucky. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 11, 2009, 3:19 PM EST (20:19 UTC)
- Expired
- Feb 11, 2009, 4:15 PM EST
- In force
- 56 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
Counties Clay County, KY, Estill County, KY, Jackson County, KY, Laurel County, KY, Lee County, KY, Owsley County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY
The radar
The Jackson,KY radar (KJKL), 87 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 11, 3:55 PM EST | TSTM WND DMG | Brodhead, KY | NUMEROUS TREES DOWN ON HIGHWAY 150 AND 1505. ROOF OFF OF HOUSE. ALSO TREES DOWN IN THE CONWAY AREA. |
| Feb 11, 3:55 PM EST | TSTM WND DMG | Irvine, KY | MULTIPLE TREES WERE BLOWN DOWN IN IRVINE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 11, 1:59 PM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 468 m²/s²
- 0-3 km storm-relative helicity
- 468 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KJKL 112019
SVRJKL
KYC051-065-109-125-129-189-197-199-203-112115-
/O.NEW.KJKL.SV.W.0004.090211T2019Z-090211T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
319 PM EST WED FEB 11 2009
THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ESTILL COUNTY IN EAST CENTRAL KENTUCKY...
SOUTHWESTERN POWELL COUNTY IN EAST CENTRAL KENTUCKY...
NORTH CENTRAL LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTHERN PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY...
EXTREME NORTH CENTRAL CLAY COUNTY IN SOUTHEAST KENTUCKY...
JACKSON COUNTY IN SOUTHEAST KENTUCKY...
WESTERN LEE COUNTY IN SOUTHEAST KENTUCKY...
NORTHWESTERN OWSLEY COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 415 PM EST
* AT 318 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES NORTH OF GUM SULPHUR TO 8 MILES NORTHWEST
OF BEE LICK TO PULASKI...OR ALONG A LINE EXTENDING FROM LANCASTER
TO 11 MILES SOUTH OF STANFORD TO 13 MILES NORTH OF SOMERSET...AND
MOVING NORTHEAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WOODSTOCK AND BOBTOWN BY 325 PM EST...
INDIAN LAKES PARK...GUM SULPHUR...BEE LICK AND BANDY BY 330 PM
EST...
WILLAILLA...WABP...SPIRO AND HANSFORD BY 335 PM EST...
THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. THIS
IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST WEDNESDAY EVENING
FOR EASTERN KENTUCKY.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3724 8476 3737 8457 3736 8451 3749 8446
3748 8439 3754 8435 3753 8425 3758 8418
3758 8412 3765 8414 3774 8410 3782 8412
3781 8402 3769 8366 3733 8380 3714 8480
TIME...MOT...LOC 2019Z 247DEG 41KT 3761 8452 3738 8461
3727 8465
$$
ABE4 follow-up statements
000
WWUS53 KJKL 112033
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
333 PM EST WED FEB 11 2009
KYC051-065-109-125-129-189-197-199-203-112115-
/O.CON.KJKL.SV.W.0004.000000T0000Z-090211T2115Z/
POWELL KY-ESTILL KY-LEE KY-JACKSON KY-OWSLEY KY-ROCKCASTLE KY-
PULASKI KY-CLAY KY-LAUREL KY-
332 PM EST WED FEB 11 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EST
FOR NORTH CENTRAL LAUREL...EXTREME NORTH CENTRAL CLAY...NORTHERN
PULASKI...ROCKCASTLE...NORTHWESTERN OWSLEY...JACKSON...WESTERN LEE...
ESTILL AND SOUTHWESTERN POWELL COUNTIES...
AT 330 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF BOONE TO HIATT TO
HANSFORD...OR ALONG A LINE EXTENDING FROM 7 MILES WEST OF BEREA TO
MOUNT VERNON TO 6 MILES SOUTH OF MOUNT VERNON...MOVING NORTHEAST AT
45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WITHERS...SINKS...ROCKFORD AND PINE HILL BY 340 PM EST...
THREELINKS...TEMPLER...ROBINET AND MORRILL BY 345 PM EST...
PEOPLES AND SHIRLEY BY 350 PM EST...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST WEDNESDAY EVENING
FOR EASTERN KENTUCKY.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3724 8476 3737 8457 3736 8451 3749 8446
3748 8439 3754 8435 3753 8425 3758 8418
3758 8412 3765 8414 3774 8410 3782 8412
3781 8402 3769 8366 3733 8380 3714 8480
TIME...MOT...LOC 2032Z 247DEG 41KT 3760 8439 3744 8438
3728 8435
$$
SCHOETTMER000
WWUS53 KJKL 112049
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
349 PM EST WED FEB 11 2009
KYC199-112058-
/O.CAN.KJKL.SV.W.0004.000000T0000Z-090211T2115Z/
PULASKI KY-
348 PM EST WED FEB 11 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PULASKI COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST WEDNESDAY EVENING
FOR EASTERN KENTUCKY.
TO REPORT DAMAGE FROM SEVERE WEATHER...CALL THE NATIONAL WEATHER
SERVICE...TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 3725 8430 3754 8435 3753 8425 3758 8418
3758 8412 3765 8414 3774 8410 3782 8412
3781 8402 3769 8366 3733 8380
TIME...MOT...LOC 2048Z 247DEG 41KT 3773 8409 3753 8410
3737 8405
$$
KYC051-065-109-125-129-189-197-203-112115-
/O.CON.KJKL.SV.W.0004.000000T0000Z-090211T2115Z/
POWELL KY-ESTILL KY-LEE KY-JACKSON KY-OWSLEY KY-ROCKCASTLE KY-CLAY
KY-LAUREL KY-
348 PM EST WED FEB 11 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EST
FOR EXTREME NORTH CENTRAL LAUREL...EXTREME NORTHWESTERN CLAY...
EASTERN ROCKCASTLE...NORTHWESTERN OWSLEY...JACKSON...WESTERN LEE...
ESTILL AND SOUTHWESTERN POWELL COUNTIES...
AT 343 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM WINSTON TO CLOVER BOTTOM TO ARDERY...OR
ALONG A LINE EXTENDING FROM 8 MILES EAST OF RICHMOND TO 8 MILES
SOUTHEAST OF BEREA TO 9 MILES SOUTHWEST OF MCKEE...MOVING NORTHEAST
AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
HARGETT...IRON MOUND...PALMER AND OLIN BY 355 PM EST...
SOUTH IRVINE...IRVINE...ZEKES POINT AND WIND CAVE BY 400 PM EST...
COTTAGE FURNACE AND TEXOLA BY 405 PM EST...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST WEDNESDAY EVENING
FOR EASTERN KENTUCKY.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3725 8430 3754 8435 3753 8425 3758 8418
3758 8412 3765 8414 3774 8410 3782 8412
3781 8402 3769 8366 3733 8380
TIME...MOT...LOC 2048Z 247DEG 41KT 3773 8409 3753 8410
3737 8405
$$
SCHOETTMER000
WWUS53 KJKL 112104
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
404 PM EST WED FEB 11 2009
KYC051-125-203-112114-
/O.CAN.KJKL.SV.W.0004.000000T0000Z-090211T2115Z/
ROCKCASTLE KY-CLAY KY-LAUREL KY-
404 PM EST WED FEB 11 2009
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTH CENTRAL
LAUREL...EXTREME NORTHWESTERN CLAY AND EASTERN ROCKCASTLE COUNTIES IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST WEDNESDAY EVENING
FOR EASTERN KENTUCKY.
TO REPORT DAMAGE FROM SEVERE WEATHER...CALL THE NATIONAL WEATHER
SERVICE...TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 3731 8410 3758 8412 3765 8414 3774 8410
3782 8412 3781 8402 3769 8366 3733 8380
TIME...MOT...LOC 2104Z 247DEG 41KT 3780 8388 3760 8389
3744 8384
$$
KYC065-109-129-189-197-112115-
/O.CON.KJKL.SV.W.0004.000000T0000Z-090211T2115Z/
POWELL KY-ESTILL KY-LEE KY-JACKSON KY-OWSLEY KY-
404 PM EST WED FEB 11 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EST
FOR NORTHWESTERN OWSLEY...JACKSON...WESTERN LEE...ESTILL AND
SOUTHWESTERN POWELL COUNTIES...
AT 401 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM HARDWICK TO ALUMBAUGH TO PRIVETT...OR
ALONG A LINE EXTENDING FROM STANTON TO 8 MILES SOUTH OF IRVINE TO 7
MILES EAST OF MCKEE...MOVING NORTHEAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
YELLOW ROCK...WILLOW SHOALS...WHYNOT AND VINCENT BY 410 PM EST...
FIXER...ZOE...PROCTOR AND WHITE ASH BY 415 PM EST...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST WEDNESDAY EVENING
FOR EASTERN KENTUCKY.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3731 8410 3758 8412 3765 8414 3774 8410
3782 8412 3781 8402 3769 8366 3733 8380
TIME...MOT...LOC 2104Z 247DEG 41KT 3780 8388 3760 8389
3744 8384
$$
SCHOETTMER000
WWUS53 KJKL 112113
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
413 PM EST WED FEB 11 2009
KYC065-109-129-189-197-112123-
/O.EXP.KJKL.SV.W.0004.000000T0000Z-090211T2115Z/
POWELL KY-ESTILL KY-LEE KY-JACKSON KY-OWSLEY KY-
413 PM EST WED FEB 11 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN OWSLEY...
JACKSON...WESTERN LEE...ESTILL AND SOUTHWESTERN POWELL COUNTIES WILL
EXPIRE AT 415 PM EST...
THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND NO
LONGER POSES A THREAT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST WEDNESDAY EVENING
FOR EASTERN KENTUCKY.
TO REPORT DAMAGE FROM SEVERE WEATHER...CALL THE NATIONAL WEATHER
SERVICE...TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 3731 8410 3758 8412 3765 8414 3774 8410
3782 8412 3781 8402 3769 8366 3733 8380
TIME...MOT...LOC 2113Z 247DEG 41KT 3784 8370 3765 8372
3750 8366
$$
SCHOETTMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 11, 2:08 PM EST, 1 hour 11 minutes earlier.
Area forecast discussion, Feb 11, 2:08 PM EST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 208 PM EST WED FEB 11 2009 .SHORT TERM.../TONIGHT THROUGH FRIDAY/...UPDATED TWO ROUNDS OF DAMAGING WINDS EXPECTED WITHIN THE NEXT 12 HOURS. THE FIRST WILL BE ASSOCIATED WITH THE LINE OF SHOWERS/THUNDERSTORMS ALONG AND AHEAD OF THE COLD FRONT NOW APPROACHING THE FORECAST AREA. CURRENT MOVEMENT OF LINE IS 45 KNOTS TO THE EAST. LINE TO BE NEAR MONTICELLO AT 3 PM EST...FROM MOUNT STERLING TO WILLIAMSBURG AT 4 PM EST...FROM SANDY HOOK TO CUMBERLAND AT 5 PM EST...AND THEN EXITING THE EAST END OF PIKE COUNTY AROUND 6 PM EST. MAIN THREAT WILL BE DAMAGING STRAIGHT LINE WINDS...BUT AN ISOLATED TORNADO CANNOT BE RULED OUT AS THE SQUALL LINE MOVES THROUGH. ONCE THE SQUALL LINE AND FRONT MOVES EAST OF THE AREA STRONG TO DAMAGING WINDS WILL CONTINUE INTO THE EVENING. OBSERVATIONS ACROSS WEST KY AND WEST TN ARE IN THE 40 TO 45 KNOT RANGE. USING THE NAM TIME HEIGHT CROSS SECTIONS WE SEE NEAR VERTICAL EQUIVALENT POTENTIAL TEMPERATURES ALONG WITH STRONG DOWNWARD MOTION INDICATING GOOD MOMENTUM TRANSFER TOWARDS THE SURFACE. TIME HEIGHT FORECAST INDICATES 70 KNOT WINDS AT 800 MB. NOT MUCH RETURNS ON VAD WIND PROFILE...BUT SHOWING SOME 70 KNOT WINDS AT 7K FEET. CURRENT HIGH WIND WARNING HAS CURENT SITUATION WELL HANDLED...AND WILL CONTINUE THE HIGH WIND WARNING. .LONG TERM.../FRIDAY NIGHT THROUGH WEDNESDAY/...UPDATED A RATHER ACTIVE WEATHER PERIOD IS IN STORE AS A SERIES OF SHORT WAVE TROFS TO QUICKLY MOVE ACROSS THE AREA. MODELS ARE IN FAIRLY GOOD AGREEMENT THOUGH THERE ARE SOME DIFFERENCES IN THE DETAILS. THE 00Z ECMWF...LAST THREE RUNS OF THE GFS...INCLUDING THE 12Z RUN...AND GEFS MEAN SUPPORT IDEA OF FIRST SYSTEM AFFECTING AREA FRIDAY NIGHT INTO SATURDAY MORNING...WITH SURFACE CYCLONE TRACKING EAST ACROSS THE OHIO VALLEY. THE NEXT SHORT WAVE TROF TO AFFECT THE AREA FORECAST TO MOVE ACROSS SUNDAY INTO SUNDAY NIGHT...BUT DOES NOT LOOK TO HAVE A WELL DEFINED SURFACE SYSTEM...AND LIMITED MOISTURE. RIDGING SURFACE AND ALOFT TO BRING DRY WEATHER FOR THE START OF NEXT WEEK...BUT THEN THE NEXT SHORT WAVE TROF AND ASSOCIATED SURFACE SYSTEM TO AFFECT THE AREA BY MID WEEK. TEMPERATURES WILL BE WARM ENOUGH THAT PRECIPITATION ASSOCIATED WITH THE FRIDAY NIGHT SYSTEM WILL BE ALL RAIN. FOR THE WEAK SHORT WAVE ON SUNDAY MOISTURE IS LIMITED AND THERE MAY NOT BE MUCH MORE THAN SPRINKLES OR FLURRIES. THE SYSTEM FOR THE MIDDLE OF NEXT WEEK COULD BE EITHER RAIN OR SNOW OR A COMBINATION OF THE TWO. && .AVIATION.../18Z TO 18Z/ GUSTY SOUTH WINDS WILL CONTINUE TO INCREASE THROUGH THE AFTERNOON HOURS WITH GUSTS UP TO 50 KTS LIKELY... ESPECIALLY AS A COLD FRONT AND ASSOCIATED LINE OF SHOWERS/TSTORMS MOVE ACROSS THE AREA. ANY VSBY/CIG REDUCTIONS DUE TO SHOWERS WITH THE FRONT WILL BE BRIEF BUT MVFR CONDITIONS ARE EXPECTED. PLEASE SEE INDIVIDUAL TAFS FOR TIMING. A LENGTHY PERIOD OF STRONG WEST WINDS... ONCE AGAIN WITH PEAK GUSTS UP TO 50 KTS OR SO... CAN THEN BE EXPECTED BEHIND THE FRONT THROUGH THE EVENING HOURS BEFORE WINDS RELAX SOMEWHAT EARLY THURSDAY MORNING. && .JKL WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 4 AM EST THURSDAY FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...SBH LONG TERM...SBH AVIATION...ABE
Hazardous weather outlook, Feb 11, 6:53 AM EST, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 653 AM EST WED FEB 11 2009 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-121200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 653 AM EST WED FEB 11 2009 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING UNTIL 4 AM THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SOUTH WINDS WILL INCREASE AS A COLD FRONT APPROACHES TODAY...WITH GUSTS LIKELY REACHING 60 MPH AT TIMES. DAMAGING WINDS COULD ARRIVE AS EARLY AS LATE THIS MORNING...BUT ARE MORE LIKELY LATE IN THE DAY. VERY STRONG AND POTENTIALLY DAMAGING WINDS FROM THE WEST ARE ALSO EXPECTED TO CONTINUE INTO TONIGHT AFTER THE COLD FRONT HAS PASSED... BUT THE WIND WILL BE DIMINISHING OVERNIGHT. IN ADDITION...A LINE OF SHOWERS AND THUNDERSTORMS WITH STRONG OR DAMAGING WINDS IS EXPECTED TO ACCOMPANY THE COLD FRONTAL PASSAGE THIS AFTERNOON. ALTHOUGH THE PRIMARY THREAT FROM STORMS WILL BE DAMAGING WINDS...HAIL OR ISOLATED TORNADOES CAN NOT BE COMPLETELY RULED OUT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SNOW WILL BE POSSIBLE SATURDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT WIND DAMAGE TODAY OR TONIGHT... AS WELL AS ANY HAIL IN THUNDERSTORMS THIS AFTERNOON. HAL
In the hours before
Local storm report, Feb 11, 1:57 PM EST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
157 PM EST WED FEB 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM NON-TSTM WND DMG WHITLEY CITY 36.72N 84.48W
02/11/2009 MCCREARY KY EMERGENCY MNGR
ROOF BLOWN OFF OF TRAILER IN REVELO AREA. SEVERAL TREES
BLOCKING ROADS AND ONE CAR WRECK BLAMED ON WIND IN
WHITLEY CITY.
&&
JCARICOLocal storm report, Feb 11, 2:46 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
246 PM EST WED FEB 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM NON-TSTM WND DMG 2 S MONTICELLO 36.81N 84.85W
02/11/2009 WAYNE KY EMERGENCY MNGR
SEVERAL TREES ARE DOWN. POWER LINES ARE DOWN. FIRES DUE
TO DOWNED POWER LINES.
0234 PM NON-TSTM WND DMG 2 N MONTICELLO 36.87N 84.85W
02/11/2009 WAYNE KY EMERGENCY MNGR
TREES ARE DOWN. POWER LINES ARE DOWN. FIRES DUE TO DOWNED
POWER LINES.
0234 PM NON-TSTM WND DMG 1 S MONTICELLO 36.83N 84.85W
02/11/2009 WAYNE KY EMERGENCY MNGR
TREES ARE DOWN. POWER LINES ARE DOWN. FIRES DUE TO DOWNED
POWER LINES.
&&
JCARICOLocal storm report, Feb 11, 3:11 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
311 PM EST WED FEB 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM NON-TSTM WND DMG 2 W MIDDLESBORO 36.61N 83.75W
02/11/2009 BELL KY TRAINED SPOTTER
TRIM BLOWN OFF OF NUMEROUS HOUSES IN THE MIDDLESBORO
AREA.
&&
TBREWERThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 2:29 PM EST | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne | 61 min |
| Feb 11, 3:22 PM EST | Severe Thunderstorm Warning | JKL | Clay, Jackson, Knox, Laurel, McCreary, Pulaski and 2 more | 53 min |
| Feb 11, 3:26 PM EST | Tornado Warning | JKL | Jackson, Laurel, Pulaski, Rockcastle | 34 min |
| Feb 11, 3:37 PM EST | Severe Thunderstorm Warning | JKL | Bath, Estill, Fleming, Menifee, Montgomery, Powell and 2 more | 53 min |
| Feb 11, 3:40 PM EST | Tornado Warning | JKL | McCreary, Whitley | 25 min |
| Feb 11, 3:56 PM EST | Tornado Warning | JKL | Knox | 34 min |
| Feb 11, 4:02 PM EST | Severe Thunderstorm Warning | JKL | Bell, Clay, Harlan, Knott, Knox, Leslie and 3 more | 58 min |
| Feb 11, 4:06 PM EST | Severe Thunderstorm Warning | JKL | Breathitt, Lee, Magoffin, Menifee, Morgan, Owsley and 1 more | 54 min |
| Feb 11, 4:11 PM EST | Severe Thunderstorm Warning | JKL | Elliott, Menifee, Morgan, Rowan | 49 min |
| Feb 11, 4:16 PM EST | Tornado Warning | JKL | Breathitt, Lee, Wolfe | 22 min |
| Feb 11, 4:44 PM EST | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Martin | 47 min |
| Feb 11, 4:55 PM EST | Severe Thunderstorm Warning | JKL | Floyd, Harlan, Knott, Letcher, Pike | 65 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.